Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Swollen arm after injecting meth. Applied hot and cold compress, limited mobility. Should I see a doctor?

I recently shot up in my right forearm with Meth and it didn t hurt when I did it and I did the shot like normal making sure I was in the vein . Everything was fine. However, my arm the next day started to swell. Since then I have applied hot and cold compresses multiple times a day and the swelling is only getting worse. I have limited mobility in my fingers because of this and the swelling has gone down to my hand now as well. Should I see a doctor?
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  652
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

You may have developed a thrombo-phlebitis (i.e. an inflamation of the vein with blood clots) and probably an additional tissue infection also. The symptoms which you have mentioned are worrisome and so, I would advise you to see a doctor at the earliest, in order to prevent further complications.

Please remember, that iv drug abuse can cause many harmful and dangerous consequences. Blood clots and infections can be transmitted through the blood stream to the heart and can cause life-threatening consequences also. If you are finding it difficult to give up drugs, please seek the help of a professional.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 13 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions